Side effects from Rituxan?

A board to discuss the anticipated multiple sclerosis treatment Rituxan.

Side effects from Rituxan?

Postby savvymavi » Mon Jul 28, 2014 6:55 am

I am switching from Tecfidera to Rituxan, due to several new brain & spinal cord lesions despite being on Tecfidera for 13 months. I am wondering about possible side effects. My neuro seems to think since it is such an infrequent, low dose I may not experience too many ill effects. Did anyone have any hair loss or hormonal changes for women? Hearing your personal experiences is always more valuable than reading the FDA approved drug info. Thanks!
savvymavi
Newbie
 
Posts: 8
Joined: Sat Nov 03, 2012 7:49 am

Advertisement

Re: Side effects from Rituxan?

Postby Anonymoose » Mon Jul 28, 2014 3:43 pm

Hi Savvy,

I did an aggressive course of rituxan so this might not translate to your situation well. I did become iron deficient and lost a lot of hair. It's been around 300 days since first infusion and my hair, previously a little wavy, is now much more wavy. Weird. Other than that, I think I only got a little tired after infusion day...and completely exhausted from iron deficiency later.

Good luck. Rituxan is good stuff. :)

Edit: re-read this after the thread got bumped. I think my rituxan side effects paled in comparison to my valtrex side effects so I completely forgot the minor rituxan issues. I did have more than fatigue in the days after my infusions, like worsening of sensory symptoms (which were easily managed with Benedryl) and night sweats. There are probably more side effects detailed in my rituxan thread. People getting the standard ms protocol usually don't experience these though.
Last edited by Anonymoose on Wed Aug 20, 2014 5:31 am, edited 1 time in total.
Anonymoose
Family Elder
 
Posts: 1035
Joined: Tue Oct 09, 2012 7:33 am

Re: Side effects from Rituxan?

Postby savvymavi » Tue Jul 29, 2014 11:17 am

Thanks for the info Anonymoose, glad to hear it has been good for you. I will make sure to keep an eye on my iron levels. I guess if I lose some hair, it will always grow back in time. Jut trying to go into this with a positive mindset. Take care :)
savvymavi
Newbie
 
Posts: 8
Joined: Sat Nov 03, 2012 7:49 am

Re: Side effects from Rituxan?

Postby Stack36 » Tue Aug 19, 2014 8:42 pm

The only thing I had was low-level persistent nausea, that stopped a week(ish) after the second dose. My cycles are two doses, two weeks apart every six months. No hair loss. A little fatigue, but still went to work. And agreed, Rituxan is some good stuff.
Stack36
Newbie
 
Posts: 1
Joined: Tue Aug 19, 2014 7:27 pm


Return to Rituxan (Rituximab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service